Alert archive / Kansas / Winter Storm Warnings in 2013

Winter Storm Warning 5, NWS Dodge City, KS

December 21, 20138 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Dec 21, 2013, 5:44 PM CST for 8 counties in Kansas. It was in force for 6 hr. 34 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 5:44 PM CST (23:44 UTC)
Expired
Dec 22, 2013, 12:00 AM CST
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Seward County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 29 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 6:06 PM CSTSNOW 42 N Lewis, KS
Dec 21, 6:13 PM CSTSNOW 4.5Greensburg, KS
Dec 21, 7:00 PM CSTSNOW 6Bucklin, KS
Dec 21, 7:15 PM CSTSNOW 4Fowler, KS
Dec 21, 7:15 PM CSTSNOW 4.5Dodge City, KS
Dec 21, 7:25 PM CSTSNOW 75 S Minneola, KSTHE SPOTTER ESTIMATED 6 TO 8 INCHES OF SNOWFALL THROUGH THE REPORT TIME.
Dec 21, 7:50 PM CSTSNOW 8Ene Mullinville, KS
Dec 21, 7:55 PM CSTSNOW 5.52 N Dodge City, KS
Dec 21, 7:55 PM CSTSNOW 83 S Ford, KSIT WAS STILL SNOWING MODERATELY AT THIS REPORT TIME.
Dec 21, 8:00 PM CSTSNOW 5.5Ashland, KSPUBLIC REPORTED SNOWFALL RANGED FROM 5 TO 6 INCHES.
Dec 21, 8:08 PM CSTSNOW 9Kinsley, KSTWO REPORTS RECEIVED VIA SOCIAL MEDIA INDICATE 8 TO 10 INCHES OF SNOWFALL IN KINSLEY.
Dec 21, 8:37 PM CSTSNOW 89 S Plains City, KS
Dec 21, 8:37 PM CSTSNOW 9Lewis, KS
Dec 21, 8:37 PM CSTSNOW 10Minneola, KSTHIS REPORT WAS VIA SOCIAL MEDIA, AND THE REPORT INDICATED CONFIDENCE IN 10 INCHES, BUT PERHAPS 12 INCHES.
Dec 21, 8:37 PM CSTSNOW 15.5Larned, KSTHIS WAS AN AVERAGE MEASUREMENT FROM SEVERAL LOCATIONS ON THE LEVEL, MAINLY ON PAVEMENT IN THE CITY.
Dec 21, 9:00 PM CSTSNOW 6E Spearville, KS
Dec 21, 9:00 PM CSTSNOW 88 Se Ashland, KS
Dec 21, 9:00 PM CSTSNOW 8.55 Wnw Bloom, KSREPORTED TOTAL SNOWFALL RANGE FROM 8 TO 9 INCHES.
Dec 21, 9:15 PM CSTSNOW 6.5N Greensburg, KS
Dec 21, 9:15 PM CSTSNOW 124 Sw Frizell, KS
Dec 21, 9:15 PM CSTSNOW 126 Ene Frizell, KS
Dec 21, 9:15 PM CSTSNOW 127 Ne Larned, KS
Dec 21, 9:15 PM CSTSNOW 136 Ene Frizell, KS12 TO 14 INCHES OF SNOW FELL.
Dec 21, 10:00 PM CSTSNOW 1013 Nne Hudson, KS
Dec 21, 10:00 PM CSTSNOW 10.58 Ene Seward, KS
Dec 21, 10:00 PM CSTSNOW 113 Ne Clark State Lake, KS
Dec 21, 10:00 PM CSTSNOW 11.51 Wnw Kingsdown, KS
Dec 21, 10:00 PM CSTSNOW 123 N Hudson, KS
Dec 21, 10:00 PM CSTSNOW 135 Nw Dillwyn, KS
Dec 21, 10:00 PM CSTSNOW 137 Nw Radium, KS
Dec 21, 10:00 PM CSTSNOW 14Kingsdown, KS
Dec 21, 11:00 PM CSTSNOW 76 Ese Stafford, KS
Dec 21, 11:00 PM CSTSNOW 8.53 Wsw Larned, KS
Dec 21, 11:00 PM CSTSNOW 15Kinsley, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WWUS43 KDDC 212344
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
544 PM CST SAT DEC 21 2013

...BAND OF HEAVY SNOW TO AFFECT PORTIONS OF SOUTHWEST KANSAS...

.AN UPPER LOW NEAR THE SOUTHWEST KANSAS AND OKLAHOMA BORDER WILL
CONTINUE TO LIFT EAST NORTHEAST ALONG THE STATE BORDER REGION.
MODERATE TO HEAVY SNOW WILL CONTINUE THIS EVENING NORTH OF THIS
LOW TRACK.

KSZ065-066-078>080-086>088-220600-
/O.UPG.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/
/O.NEW.KDDC.WS.W.0005.131221T2344Z-131222T0600Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA
544 PM CST SAT DEC 21 2013

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT
UNTIL MIDNIGHT CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT. 

* TIMING...THROUGH THIS EVENING. 

* SNOW AMOUNTS...5 TO 8 INCHES.

* MAIN IMPACTS...ROADS WILL BECOME SNOW-PACKED AND DIFFICULT TO
  NAVIGATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

KSZ046-063-064-075>077-081-084-085-089-090-220600-
/O.CON.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/
RUSH-FINNEY-HODGEMAN-GRANT-HASKELL-GRAY-PRATT-MORTON-STEVENS-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
544 PM CST SAT DEC 21 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...THROUGH THIS EVENING. 

* SNOW AMOUNTS...2 TO 6 INCHES. 

* MAIN IMPACTS...ROADS WILL BECOME SLICK AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

UMSCHEID
3 follow-up statements
949 
WWUS43 KDDC 220232
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CST SAT DEC 21 2013

...HEAVY SNOW DIMINISHING ACROSS SOUTHWEST KANSAS...

.THE STORM RESPONSIBLE FOR PRODUCING A SWATH OF 6 TO 10 INCHES OF
SNOW WAS STARTING TO PULL AWAY FROM THE SOUTHWEST KANSAS REGION
DURING THE MID EVENING HOURS.

KSZ086-220345-
/O.CAN.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/
SEWARD-
INCLUDING THE CITIES OF...LIBERAL...KISMET
832 PM CST SAT DEC 21 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

STORM TOTAL SNOWFALL AMOUNTS OF 5 TO 8 INCHES WERE REPORTED IN THE
LIBERAL AND KISMET AREAS. ACCUMULATING SNOWFALL HAS ENDED.

$$

KSZ046-063-064-075>077-084-085-220345-
/O.CAN.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/
RUSH-FINNEY-HODGEMAN-GRANT-HASKELL-GRAY-MORTON-STEVENS-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
832 PM CST SAT DEC 21 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ACCUMULATING SNOWFALL HAS COME TO AN END ACROSS THIS REGION.

$$

KSZ065-066-078>080-087-088-220600-
/O.CON.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-MEADE-CLARK-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...MEADE...FOWLER...ASHLAND...MINNEOLA
832 PM CST SAT DEC 21 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...THROUGH THIS EVENING.

* SNOW AMOUNTS...6 TO 10 INCHES

* MAIN IMPACTS...ROADS WILL BECOME SNOW-PACKED AND DIFFICULT TO 
  NAVIGATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

KSZ081-089-090-220600-
/O.CON.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
832 PM CST SAT DEC 21 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...THROUGH THIS EVENING.

* SNOW AMOUNTS...2 TO 6 INCHES.

* MAIN IMPACTS...ROADS WILL BECOME SLICK AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

UMSCHEID
434 
WWUS43 KDDC 220435
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1035 PM CST SAT DEC 21 2013

...HEAVY SNOW DIMINISHING ACROSS SOUTHWEST KANSAS...

.THE STORM RESPONSIBLE FOR PRODUCING A SWATH OF 8 TO 15 INCHES OF
SNOW WAS STARTING TO PULL AWAY FROM THE SOUTHWEST KANSAS REGION
DURING THE MID EVENING HOURS.

KSZ078-080-087-088-220545-
/O.CAN.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/
FORD-KIOWA-MEADE-CLARK-
INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...GREENSBURG...
HAVILAND...MEADE...FOWLER...ASHLAND...MINNEOLA
1035 PM CST SAT DEC 21 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

$$

KSZ089-220545-
/O.CAN.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/
COMANCHE-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION
1035 PM CST SAT DEC 21 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

$$

KSZ065-066-079-220600-
/O.CON.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/
PAWNEE-STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS
1035 PM CST SAT DEC 21 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...THROUGH THIS EVENING.

* SNOW AMOUNTS...8 TO 12 INCHES LOCALLY 15 INCHES

* MAIN IMPACTS...ROADS WILL BECOME SNOW-PACKED AND DIFFICULT TO
  NAVIGATE. AREAS THAT RECEIVED OVER A FOOT OF SNOW WERE
  IMPASSIBLE ESPECIALLY IN THE LARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

KSZ081-090-220600-
/O.CON.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/
PRATT-BARBER-
INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA...
SUN CITY
1035 PM CST SAT DEC 21 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...THROUGH THIS EVENING.

* SNOW AMOUNTS...2 TO 6 INCHES.

* MAIN IMPACTS...ROADS WILL BECOME SLICK AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
602 
WWUS43 KDDC 220543
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1143 PM CST SAT DEC 21 2013

...ACCUMULATING SNOW COMING TO AN END...

.THE STORM WHICH BROUGHT HEAVY SNOW TO PORTIONS OF SOUTHWEST,
SOUTH CENTRAL, AND CENTRAL KANSAS CONTINUED TO PULL AWAY FROM THE
REGION. NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED.

KSZ065-066-079-220645-
/O.EXP.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/
PAWNEE-STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS
1143 PM CST SAT DEC 21 2013

...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

VERY LIGHT SNOW WILL LINGER ACROSS THE REGION THROUGH 1 AM, BUT NO
ADDITIONAL ACCUMULATIONS ARE EXPECTED.

$$

KSZ081-090-220645-
/O.EXP.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/
PRATT-BARBER-
INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA...
SUN CITY
1143 PM CST SAT DEC 21 2013

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...
 
VERY LIGHT SNOW WILL LINGER ACROSS THE REGION THROUGH 1 AM, BUT NO
ADDITIONAL ACCUMULATIONS ARE EXPECTED. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 2:19 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Dec 21, 2:19 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
219 PM CST Sat Dec 21 2013

...Updated long term section...

.SHORT TERM...(This evening through Sunday)
ISSUED AT 150 PM CST SAT DEC 21 2013

The main forecast challenges are snow amounts into tonight.

An upper level low and associated deformation/trowal is forecast to
lift northeastward from far western Oklahoma this evening, and into
extreme southeast Kansas by midnight. The axis of the heaviest snow
will be confined to south central areas from Ashland to Saint John
and east with the best layer moisture, lift, and trowal/wraparound
snow, and just near and north of the 700mb low. The NAM model looks
to be capturing the area of the heaviest snow but may be overdone in
amounts by a few inches. The GFS model puts the heavy snow axis much
farther west over Dodge City. HPC guidance really lowers snow
amounts from Dodge City and east with only around 2 inches in the
Barber County to Stafford County areas. Will hedge toward the NAM
model in the position of the heaviest snow axis, with an inch or 2
in the Advisory area and still 3 to up to 6 inches from Ashland to
Greensburg and Saint John and east. Barber County looks to have the
best shot of the heaviest snow. Thunderstorms ahead of the upper low
in eastern Texas may be taking some of the available moisture from
the system to the north and keeping snow amounts below warning
criteria of 6 inches or more. Will go ahead and keep the current
Winter Weather Advisory from Elkhart to Ulysses, Garden City, to
LaCrosse and southeast with some uncertainty still in snow amounts
north and west of Dodge City. The snow looks to rapidly end from
west to east by around midnight with north winds of 10 to 15 mph.
Overnight lows look to be in the teens.

For Sunday, a secondary upper level trough rotates across the
Plains. This trough looks dry with some sunshine breaking out by
afternoon. North to northwest winds of 10 to 20 mph are expected.
Highs warm a little into the upper 20s to lower 30s.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 218 PM CST SAT DEC 21 2013

The upper level long wave trough across the Plains will slowly shift
eastward throughout the long term period with an upper level ridge
moving into the western United States. This will place a northwest
flow above the Central High plains. A few weak disturbances are
progged to move down from western Canada into the Northern Rockies
and Northern Plains throughout the long term period. The first one
is expected to move through the aforementioned area Monday into
Tuesday. As this disturbance approaches, winds at the surface will
generally be from a southerly direction with partly cloudy skies
across southwest Kansas. A surface cold front is anticipated to move
through southwest Kansas Tuesday night shifting winds to more of a
northerly direction. This will be short lived as winds shift back to
a southerly direction Wednesday in response to the next disturbance.
The atmospheric coulomb will remain fairly dry during this time
frame with only a slight increase in cloud cover. A second upper
level disturbance is expected to move through the Northern Plains
Thursday with a third one moving through this same area on Friday.
This will help push a dome of high pressure south across the
Northern and Central Plains Thursday then into the Mid Mississippi
Valley Friday into Saturday. Northerly winds are expected Thursday
then shift to the southwest Friday. Mostly cloudy skies may occur
across southwest Kansas Thursday night, otherwise expect partly
cloudy skies and dry conditions Thursday into this weekend.

As for temperatures, the coldest temperatures of the week will occur
Monday morning with lows ranging from the single digits across
central and south central Kansas to teens across far southwest
Kansas. Highs Monday are projected to range from the lower 20s
across central Kansas to upper 30s across the KS/CO border. Lows
Tuesday morning will be in the teens besides far southwest Kansas
where lower 20s can be expected. Warmer temperatures are anticipated
Tuesday ahead of the cold front with highs ranging from the mid 30s
across central and south central Kansas to around 50 degrees across
the KS/CO border. Cooler temperatures will be felt Wednesday into
Thursday behind the front with highs generally in the 30s and lows
in the upper teens and lower 20s. Highs on Friday are progged to
reach into the 40s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 1107 AM CST SAT DEC 21 2013

The track of the upper level storm and attendant heavy snow axis
is forecast to be just east of the KDDC terminal. Some MVFR conditions
are possible mainly at KDDC with light snow and north winds around
10kts after 19Z through around 05Z before the snow moves off to
the east.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  18  31   4  26 /  90   0  10   0
GCK  18  31   9  30 /  20   0  10   0
EHA  18  32  17  37 /  40   0   0   0
LBL  18  31  11  32 /  60   0   0   0
HYS  16  29  10  24 /  20  10  20  10
P28  18  30   3  24 / 100   0  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until Midnight CST tonight FOR KSZ046-
063>066-075>081-084>090.

&&

SHORT TERM...Kruse
LONG TERM...Hovorka_42
AVIATION...Kruse
Hazardous weather outlook, Dec 21, 4:14 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
414 AM CST SAT DEC 21 2013

KSZ030-031-043>046-061>066-074>081-084>090-221100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
414 AM CST SAT DEC 21 2013 /314 AM MST SAT DEC 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA
FOR TODAY AND EARLY TONIGHT. SEE WINTER WEATHER MESSAGE (WSWDDC) FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Local storm report, Dec 21, 5:09 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     SNOW             7 NW COLDWATER          37.33N 99.43W
12/21/2013  E2.0 INCH        COMANCHE           KS   PUBLIC

0408 PM     SNOW             3 NE MINNEOLA           37.47N 99.97W
12/21/2013  E1.0 INCH        CLARK              KS   PUBLIC

0504 PM     SNOW             MEADE                   37.28N 100.34W
12/21/2013  M3.0 INCH        MEADE              KS   LAW ENFORCEMENT

0504 PM     SNOW             LARNED                  38.18N 99.10W
12/21/2013  M2.0 INCH        PAWNEE             KS   LAW ENFORCEMENT

&&

WHOVORKA
Local storm report, Dec 21, 5:23 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
523 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     SNOW             PROTECTION              37.20N 99.48W
12/21/2013  E4.0 INCH        COMANCHE           KS   PUBLIC

0520 PM     SNOW             KISMET                  37.21N 100.70W
12/21/2013  M5.0 INCH        SEWARD             KS   TRAINED SPOTTER

&&

WHOVORKA
Local storm report, Dec 21, 5:33 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
533 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     SNOW             LIBERAL                 37.04N 100.94W
12/21/2013  E5.0 INCH        SEWARD             KS   PUBLIC

&&

WHOVORKA

Nearby

Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.